MAUDE Adverse Event Report: THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS

THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CMAEK00
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Gas/Air Leak (2946); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Section a - no patient information was provided.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the pre-connected pack had entrapped air during the priming process, seemingly causing the pump to malfunction.The pre-connected pack was being prepped by less comfortable staff that seemed to entrap a fair amount of air in the circuit causing the pump to shut down.This was not deemed a device failure by the practitioners.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
After further speaking with the clinicians, they did not fault the device at all.The patient was noted to be critically ill and had many underlying conditions.The physicians did not want to pursue this as a device failure and did not wish to explore this further.No product would be returned.No log files were available.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: there were no device related issues with the centrimag pre-connected pack reported or identified through this evaluation.The centrimag pre-connected pack was not returned for evaluation.Device history records could not be reviewed due to the serial/lot number of the centrimag preconnected pack being unavailable.The centrimag pre-connected pack instructions for use (ifu) rev.B, is currently available.The ifu contains the following general warnings: -only trained personnel should use the pack.-a backup pack must be available immediately near the primary pack during support.-frequently monitor the patient and circuit.The current revisions of the ifu can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG ADULT ECMO KIT (US)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22161651
Report Number2916596-2025-03320
Device Sequence Number21003362
Product Code DTZ
UDI-Device Identifier05415067036414
UDI-Public(01)05415067036414
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCMAEK00
Device Catalogue NumberCMAEK00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer07/18/2025
08/27/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date08/07/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown